Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)

Posted by richyrich @richyrich, Nov 2, 2016

I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you

Liked by Bek, LynneB, kelly76, echams1 ... see all

Did you read the withdrawal symptoms???
Which ones are you relating to right now?
Changes recently???

REPLY

See kid, this team is on it. It’s a well flowing stream.

Wow, 318 pages here now. I think there were 141 pages here when I started.

REPLY

Thank you all TEAM 🙏

REPLY

Hey @richyrich were you able to finally get off Venlafaxine? I was on this med at the 150 mg dose for about two years and have stepped down to 37,5 mg for about 6 months because I was afraid to stop take no it because I was constantly getting that brain zap, fluttering, and walking into walls from the dizzy feelings. I also experienced a great deal of nightmares and night terrors. Last week I was told I should be able to stop and he 37,5 mg dose, but I feel quite awful from it. Two days after I stopped, I almost fell getting into the shower and held on to the wall to keep from falling down. Now I still have that brain fluttering feeling, dizziness (especially with faster neck movements or eye movement), insomnia, nightmares, and night terrors as well. I feel as I’m trapped in a brain fog or haze. I never had an issue quitting Zoloft, which I was on for over 10 years but stopped when they finally figured out that the debilitating daily nausea I felt was because of Zoloft. Because of the experience with trying to get off Venlafaxine, I never want another daily depression medication EVER! I’m also angry that my psych doctor was so quick to get me on this medication and I was never warned once about how bad it could be trying to stop it. I was going to research if using herbal medicine, teas, or tinctures would help in the detoxification process, but will consult a specialist in herbal medicine first.

REPLY

Bright Wings here with you. Thank you for being so clear about what is going on.
Yes, I was on 150 mg of Effexor for 33 years. I am completely off it just short of 2 years now.
This IS DOABLE.
WE are a team here. So listen to us cuz we been together a long time now.
Ok, my suggestion, get back on the 37.5 today. And everyday for a bit. Let’s get you stable again then we can start cutting those tabs in quarters.
That will lessen the side effect sooo much.
@jakedduck1 is the authority on safest way to get off this stuff. At least in my eyes.
Welcome and let’s work together to get you feeling better. Most of us are volunteers.
Welcome, let’s see if we can help you feel better.
Bright Wings

REPLY
@brightwings

Bright Wings here with you. Thank you for being so clear about what is going on.
Yes, I was on 150 mg of Effexor for 33 years. I am completely off it just short of 2 years now.
This IS DOABLE.
WE are a team here. So listen to us cuz we been together a long time now.
Ok, my suggestion, get back on the 37.5 today. And everyday for a bit. Let’s get you stable again then we can start cutting those tabs in quarters.
That will lessen the side effect sooo much.
@jakedduck1 is the authority on safest way to get off this stuff. At least in my eyes.
Welcome and let’s work together to get you feeling better. Most of us are volunteers.
Welcome, let’s see if we can help you feel better.
Bright Wings

Jump to this post

@brightwings

REPLY
@zapped

Hey @richyrich were you able to finally get off Venlafaxine? I was on this med at the 150 mg dose for about two years and have stepped down to 37,5 mg for about 6 months because I was afraid to stop take no it because I was constantly getting that brain zap, fluttering, and walking into walls from the dizzy feelings. I also experienced a great deal of nightmares and night terrors. Last week I was told I should be able to stop and he 37,5 mg dose, but I feel quite awful from it. Two days after I stopped, I almost fell getting into the shower and held on to the wall to keep from falling down. Now I still have that brain fluttering feeling, dizziness (especially with faster neck movements or eye movement), insomnia, nightmares, and night terrors as well. I feel as I’m trapped in a brain fog or haze. I never had an issue quitting Zoloft, which I was on for over 10 years but stopped when they finally figured out that the debilitating daily nausea I felt was because of Zoloft. Because of the experience with trying to get off Venlafaxine, I never want another daily depression medication EVER! I’m also angry that my psych doctor was so quick to get me on this medication and I was never warned once about how bad it could be trying to stop it. I was going to research if using herbal medicine, teas, or tinctures would help in the detoxification process, but will consult a specialist in herbal medicine first.

Jump to this post

How old are you??? Menopause??

REPLY

Thanks for coming jake. BW

REPLY
@brightwings

Bright Wings here with you. Thank you for being so clear about what is going on.
Yes, I was on 150 mg of Effexor for 33 years. I am completely off it just short of 2 years now.
This IS DOABLE.
WE are a team here. So listen to us cuz we been together a long time now.
Ok, my suggestion, get back on the 37.5 today. And everyday for a bit. Let’s get you stable again then we can start cutting those tabs in quarters.
That will lessen the side effect sooo much.
@jakedduck1 is the authority on safest way to get off this stuff. At least in my eyes.
Welcome and let’s work together to get you feeling better. Most of us are volunteers.
Welcome, let’s see if we can help you feel better.
Bright Wings

Jump to this post

Thank you @brightwings and @jakedduck1 I feel like a total mess today as well. The version of the medication I have is a capsule with the granules inside so I can’t quarter them sadly. I’m in Sweden and for some reason in our drugs database, we seem to only have the capsule form in stock. I do have my own vegetable caps, but no way to measure out the contents of each capsule. Our drug database also doesn’t state if the capsules can be divided. I’m 46, the doctors aren’t clear if I’m in any phase of Menopause.

REPLY

@zapped welcome.
You didn’t mention what dosage you are on.
I mention menopause, there is a great fix for low estrogen. Go to the health food store, pick up red clover tea. Steep in boiling water for 10 minutes. I add a scant tsp of honey as it steeps. Drink hot or cold.
Ah, it makes me feel so much better.
Ok now CBD will also help a bunch. Like a lot a bunch. To help you feel much better. With out the CBD, oh man I was a complete mess!!!! I probably would of had to go back on the meds.
It doesn’t matter if you have capsules. Almost better, cuz you can open them, count out the dosage of pellets you want to reduce your dosage that way.
@jakedduck1
Now to all who monitor this site, I am headed to my Tribal Ceremony tomorrow. Someone else step up, ok???
Bright Wings

REPLY
@zapped

Thank you @brightwings and @jakedduck1 I feel like a total mess today as well. The version of the medication I have is a capsule with the granules inside so I can’t quarter them sadly. I’m in Sweden and for some reason in our drugs database, we seem to only have the capsule form in stock. I do have my own vegetable caps, but no way to measure out the contents of each capsule. Our drug database also doesn’t state if the capsules can be divided. I’m 46, the doctors aren’t clear if I’m in any phase of Menopause.

Jump to this post

@zapped
There are people here much more knowledgeable than me, especially when it comes to reducing the beads. Hopefully one will help you to reduce your dose by removing beads. Do it VERY VERY SLOWLY!
Jake

REPLY
@jakedduck1

@zapped
There are people here much more knowledgeable than me, especially when it comes to reducing the beads. Hopefully one will help you to reduce your dose by removing beads. Do it VERY VERY SLOWLY!
Jake

Jump to this post

How slow is SLOWLY?

REPLY
@jakedduck1

@zapped
There are people here much more knowledgeable than me, especially when it comes to reducing the beads. Hopefully one will help you to reduce your dose by removing beads. Do it VERY VERY SLOWLY!
Jake

Jump to this post

Jake, can you call them please.

REPLY

We don’t know your dosage yet. How can we say???

REPLY
@doorman

How slow is SLOWLY?

Jump to this post

@doorman
Most seem to do well reducing 5-10% of you last dose amount. Of course different people react differently. I've read of people stopping cold turkey with no problems but wouldn't chance it myself. A compounding pharmacy would be the best option but may not be covered by insurance. The is a place in Europe that makes tapering kits. I'll look back and try to get that info for you.
Do you usually have problems stopping medication?
Jake

REPLY
Please login or register to post a reply.